MAUDE Adverse Event Report: MICROVENTION, INC. AZUR CX 35; VASCULAR EMBOLIZATION DEVICE

MICROVENTION, INC. AZUR CX 35; VASCULAR EMBOLIZATION DEVICE
Model Number 45-751019
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/16/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was stated to be available for evaluation but has not yet been returned.If the device is received the investigation will be performed and a supplemental report will be submitted.The instructions for use (ifu) identifies premature or difficult coil detachment as potential complications associated with use of the device.
 
Event or Problem Description
It was reported that during an embolization procedure post deployment of four coils it was noticed that a microfilament was hanging in the vessel proximal to the coil pack.The microfilament was snared and retrieved into the catheter.It was observed that it was still attached to one of the coils in the coil pack.The coil was removed into the catheter still attached to the microfilament.Once this was removed successful embolization of the target vessel was achieved.No reported injury to the patient.
 
Additional Manufacturer Narrative
The investigation of the returned coil system found the implant separated from the pusher with coils severely stretched at the proximal section, and the monofilament exposed and broken, which is consistent with the alleged product issue.The broken monofilament and stretched implant indicates the device experienced a tensile break, which is consistent with the device experiencing excessive force that exceeded the strength of the monofilament causing the implant to separate from the pusher.The physical evaluation of the device could not identify the conditions or circumstances that led to the damage, but the damage is consistent with the device experiencing retraction forces over specification.

Brand Name
AZUR CX 35
Common Device Name
VASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise drive
aliso viejo, CA 92656
7142478000
MDR Report Key15402882
Report Number2032493-2022-00352
Device Sequence Number4946848
Product Code KRD
UDI-Device Identifier00812636021072
UDI-Public(01)00812636021072(11)201015(17)250930(10)2010155J2
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K161367
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model Number45-751019
Device Catalogue Number45-751019
Device Lot Number2010155J2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/16/2022
Supplement Date Received by Manufacturer10/18/2022
Initial Report FDA Received Date09/12/2022
Supplement Report FDA Received Date11/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/15/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown